Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 134, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 25, 2004, 2:32 PM CDT for Dimmit County, Frio County, Zavala County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 25, 2004, 3:45 PM CDT
- In force
- 73 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Dimmit County, TX, Frio County, TX, Zavala County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1702 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
405
WUUS54 KEWX 251932
SVRSAT
TXC127-163-507-252045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 PM CDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
FRIO
ZAVALA
DIMMIT
* UNTIL 345 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST AT 25 MPH OVER
NORTHERN ZAVALA AND NORTHERN FRIO COUNTY. THESE THUNDERSTORMS WILL
INCREASE IN THE NEXT HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE PEARSALL...MOORE...LOMA
VISTA...LA PRYOR...CRYSTAL CITY...COMETA...CATARINA...CARRIZO
SPRINGS...BIG WELLS...BIG FOOT AND ASHERTON.
SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST...WILL MOVE OVER PARTS OF
ZAVALA...DIMMIT...AND FRIO COUNTIES IN THE NEXT HOUR.
STRONG WINDS OF 40 TO 60 MPH...HAIL...FREQUENT LIGHTNING...AND VERY
HEAVY RAINS ARE EXPECTED WITH THESE STORMS. RAINFALL RUNOFF FROM
THESE STORMS COULD CAUSE FLOODING AT LOW WATER CROSSINGS.
LAT...LON 2878 10005 2833 10003 2830 9945 2870 9947
2874 9888 2906 9888 2906 10003
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 230 PM CDT FRI JUN 25 2004 .DISCUSSION... WITH THE UPPER LOW OVER THE AREA TONIGHT AND SATURDAY WILL HAVE ORGANIZED HEAVY RAINFALL MOST AREAS. THEREFORE A FLASH FLOOD WATCH WILL BE ISSUED. IT WILL COVER ALL OF SOUTH CENTRAL TEXAS WITH THE HIGHER RAINFALL, UP TO 6 INCHES POSSIBLE, EAST OF INTERSTATE 35....AND RUN THROUGH SUNDAY MORNING. THIS IS A CONTINUING CUMULATIVE RAIN EVENT. WITH A GENERAL TROUGHINESS FORECAST TO REMAIN OVER CENTRAL TEXAS THROUGH MONDAY WILL HAVE MOSTLY DAYTIME HEAT INDUCED HEAVY RAINS AND THUNDERSTORMS. A DEEP TROPICAL FLOW CONTINUES TUESDAY THEN GRADUALLY WEAKENS WEDNESDAY. WILL HAVE DAYTIME HEATING SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT FRIDAY. DAYTIME HIGHS AND OVERNIGHT LOWS WILL DEFINITIVELY BE SHOWER DEPENDENT OVER THE WEEKEND, THEN BACK TO SEASONAL LEVELS BY THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 86 69 88/ 70 70 50 60 AUSTIN BERGSTROM INTL AIRPORT 70 86 69 88/ 70 70 50 60 DEL RIO INTL AIRPORT 73 91 72 93/ 50 50 40 40 SAN ANTONIO INTL AIRPORT 72 87 71 90/ 70 70 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING THROUGH 12 NOON SUNDAY. && 06/08/DC
Hazardous weather outlook, Jun 25, 5:05 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-261002- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 505 AM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A POTENTIAL FOR LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE AREA AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOP DURING THE DAY AND CONTINUE INTO THE EVENING HOURS. ISOLATED HEAVY RAIN AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN... A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH MUCH OF NEXT WEEK AS A WEAK UPPER AIR DISTURBANCE REMAINS OVER TEXAS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 25, 10:50 AM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1050 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-252000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1050 AM CDT FRI JUN 25 2004 ...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK... THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE OF RAIN WILL INCREASE LATER TODAY THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT LINGERS OVER THE AREA. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY DIMINISH FROM THE WEST THURSDAY...JULY 1ST. BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND 4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH BEGINS TO FORM OVER THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 25, 11:50 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-252000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1150 AM CDT FRI JUN 25 2004 ...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK... THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT LINGERS OVER THE AREA. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY DIMINISH FROM THE WEST THURSDAY...JULY 1ST. BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND 4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH BEGINS TO FORM OVER THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 25, 12:05 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 PM CDT FRI JUN 25 2004 TXZ171>173-183>194-202>209-217>225-228-252000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1205 PM CDT FRI JUN 25 2004 ...GOOD CHANCE OF RAIN THROUGH EARLY NEXT WEEK... THERE IS A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EARLY AND MID PART OF NEXT WEEK. THE CHANCE OF RAIN WILL INCREASE THIS AFTERNOON THROUGH SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE WITH THIS WET JUNE OF 2004 PATTERN LATER TODAY THROUGH SATURDAY...AS AN AREA OF WEAK LOW PRESSURE ALOFT LINGERS OVER THE AREA. LOCALLY HEAVY RAINS FORMING IN THE AREA WILL CAUSE RISES ON LOCAL RIVERS. ON SUNDAY...THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. THE CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS COULD CONTINUE MONDAY THROUGH WEDNESDAY...OF NEXT WEEK...AND MAY BEGIN TO SLOWLY DIMINISH FROM THE WEST THURSDAY...JULY 1ST. BY FRIDAY OF NEXT WEEK TO THE FOLLOWING WEEKEND...OF JULY 3RD AND 4TH...DRIER WEATHER IS EXPECTED...AS THE SUMMER SUBTROPICAL HIGH BEGINS TO FORM OVER THE AREA. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Local storm report, Jun 25, 2:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL UVALDE 29.22N 99.78W
06/25/2004 1.25 INCH UVALDE TX AMATEUR RADIO
&&
DCLocal storm report, Jun 25, 2:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
228 PM CDT FRI JUN 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0202 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
CALLAGHAN RD EAST OF WOODSIDE CLOSED.
0206 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
DANVILLE AV AT OVERBROOK CLOSED.
0212 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
MCNEAL AT OVERBROOK CLOSED.
0202 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
SAN PEDRO DR AT MALTSBERGER CLOSED.
0215 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
06/25/2004 BEXAR TX LAW ENFORCEMENT
SINCLAIR RD AT ROSILLO CREEK CLOSED.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:08 PM CDT | Flash Flood Warning | EWX | Gonzales | 2 hr |
| Jun 24, 7:37 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jun 25, 1:13 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 25, 1:23 PM CDT | Flash Flood Warning | EWX | Kinney, Uvalde, Val Verde | 3 hr |
| Jun 25, 1:29 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Jun 25, 1:58 PM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Jun 25, 3:07 PM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| Jun 25, 3:15 PM CDT | Flash Flood Warning | EWX | Atascosa | 3 hr |
| Jun 25, 3:28 PM CDT | Flash Flood Warning | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| Jun 25, 3:34 PM CDT | Flash Flood Warning | EWX | Bexar | 116 min |
| Jun 25, 3:55 PM CDT | Flash Flood Warning | EWX | Kendall | 2 hr |
| Jun 25, 4:27 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Wilson | 4 hr |
| Jun 25, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 63 min |
| Jun 25, 5:23 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jun 25, 6:42 PM CDT | Flash Flood Warning | EWX | Gonzales, Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.